zbMATH — the first resource for mathematics

Simultaneous surface resolution in quadratic and biquadratic Galois extensions. (English) Zbl 1191.14018
Ghorpade, Sudhir (ed.) et al., Commutative algebra and algebraic geometry. Joint international meeting of the American Mathematical Society and the Indian Mathematical Society, Bangalore, India, December 17–20, 2003. Providence, RI: American Mathematical Society (AMS) (ISBN 0-8218-3629-3/pbk). Contemporary Mathematics 390, 1-8 (2005).
Summary: We show that simultaneous surface resolution is always possible in a quadratic extension, and if the characteristic is di erent from two then in every compositum of such extensions. We also construct examples to show that the latter is not always possible if the characteristic is two.
For the entire collection see [Zbl 1078.14001].

14E15 Global theory and resolution of singularities (algebro-geometric aspects)
12F10 Separable extensions, Galois theory
14E05 Rational and birational maps